Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 431, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 24, 2001, 8:08 PM CST for Montgomery County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 24, 2001, 8:08 PM CST (02:08 UTC)
- Expired
- Nov 24, 2001, 9:00 PM CST
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Montgomery County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1498 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
565 WUUS54 KBMX 250209 SVRBHM ALC101-250300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 808 PM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 900 PM CST * AT 807 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH CENTRAL MONTGOMERY COUNTY...MOVING NORTHEAST AT 20 MPH. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. STAY INDOORS...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3208 8633 3200 8615 3217 8603 3238 8610
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 2:53 PM CST, 5 hours 15 minutes earlier.
Area forecast discussion, Nov 24, 2:53 PM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 253 PM CST SAT NOV 24 2001 ACTIVE WEATHER CONTINUES INTO THE EVENING...WITH ATTENTION FOR LATER PERIODS DEFERED UNTIL LATER. WILL UPDATE FORECAST AS SOON AS DUTIES ALLOW. .BHM...NONE.
In the hours before
Special weather statement, Nov 24, 2:31 PM CST, 5 hours 37 minutes before
ALZ001>018-022>026-030>035-039-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 231 PM CST SAT NOV 24 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 818... CULLMAN...GREENE...HALE...MADISON...MARENGO... MORGAN...SUMTER...TUSCALOOSA...WALKER... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 818 WHICH IS IN EFFECT UNTIL 300 PM... BIBB...BLOUNT...CHILTON...DALLAS...DEKALB... ETOWAH...JACKSON...JEFFERSON...MARSHALL...PERRY... SHELBY...ST CLAIR...
Special weather statement, Nov 24, 3:01 PM CST, 5 hours 7 minutes before
ALZ001>018-022>026-030>035-039-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 301 PM CST SAT NOV 24 2001 TORNADO WATCH NUMBER 818 HAS EXPIRED FOR THE FOLLOWING COUNTIES... BIBB...BLOUNT...CHILTON...DALLAS...JACKSON...JEFFERSON... MARSHALL...PERRY.... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 818 WHICH HAS BEEN EXTENDED UNTIL 345 PM... DEKALB...ETOWAH...SHELBY...ST CLAIR...
Special weather statement, Nov 24, 5:15 PM CST, 2 hours 53 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 515 PM CST SAT NOV 24 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 820... CALHOUN...CHEROKEE...CHILTON...DALLAS...TALLADEGA... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 820 WHICH IS IN EFFECT UNTIL 800 PM... AUTAUGA...BULLOCK...CHAMBERS...CLAY...CLEBURNE... COOSA...ELMORE...LEE...LOWNDES...MACON... MONTGOMERY...PIKE...RANDOLPH...TALLAPOOSA...
Special weather statement, Nov 24, 6:10 PM CST, 1 hour 58 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 610 PM CST SAT NOV 24 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 820... AUTAUGA...CLAY...COOSA... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 820 WHICH IS IN EFFECT UNTIL 800 PM... BULLOCK...CHAMBERS...CLEBURNE...ELMORE...LEE... LOWNDES...MACON...MONTGOMERY...PIKE...RANDOLPH... TALLAPOOSA...
Special weather statement, Nov 24, 6:58 PM CST, 1 hour 10 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 658 PM CST SAT NOV 24 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 820... CHAMBERS...ELMORE...LOWNDES...RANDOLPH...TALLAPOOSA... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 820 WHICH IS IN EFFECT UNTIL 800 PM... BULLOCK...LEE...MACON...MONTGOMERY...PIKE...
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 6:58 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 47 min |
| Nov 24, 8:40 PM CST | Severe Thunderstorm Warning | BMX | Pike | 35 min |
| Nov 24, 8:46 PM CST | Severe Thunderstorm Warning | BMX | Bullock | 29 min |
| Nov 24, 9:50 PM CST | Tornado Warning | BMX | Pike | 25 min |
| Nov 25, 1:59 AM CST | Tornado Warning | BMX | Barbour | 46 min |
| Nov 25, 2:54 AM CST | Tornado Warning | BMX | Barbour, Russell | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.